MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT

INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT
Model Number 470246-09
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a da vinci-assisted mitral valve repair surgical procedure, the atrial retractor short right instrument was found to have a broken cable when checking with a magnifying glass after preliminary cleaning.There were no device malfunctions during the procedure.There was no report of fragment(s) falling inside the patient.The procedure was completed with a backup instrument of same kind.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information regarding the reported event: the instrument was inspected prior to use.No damage or anything out of the ordinary confirmed.The instrument did not collide with any other instrument or tool during procedure.The customer found the broken cable after the procedure.No issues related to opening/closing of the grips, left/right (yaw) motion of the grips, up/down (pitch) motion of the wrist.No cables visibly protruding from the distal end of the instrument.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive device returned.However, isi has not received the product involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.Although the complaint was not confirmed by failure analysis since the instrument was not returned, the information gathered indicates that the device may have contributed to the customer reported issue.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 8mm atrial retractor instrument and completed the device evaluation.The instrument was analyzed and was found to have a frayed grip cable at the idler pulleys.Some bundles of the cable were frayed, but the cable was not fully broken.The frayed cable strands stuck out at the wrist.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the frayed cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable fraying.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
ATRIAL RETRACTOR SHORT RIGHT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19149784
Report Number2955842-2024-13686
Device Sequence Number17967866
Product Code NAY
UDI-Device Identifier00886874112397
UDI-Public(01)00886874112397(11)220909(10)K10220912
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470246-09
Device Catalogue Number470246
Device Lot NumberK10220912 0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/20/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown